Alert archive / Arkansas / Tornado Warnings in 2018

Tornado Warning 26, NWS Little Rock, AR

May 3, 2018Johnson County, Logan County, Arkansas

NWS Little Rock, AR issued this tornado warning at May 3, 2018, 1:15 PM CDT for Johnson County, Logan County, Arkansas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 3, 2018, 1:15 PM CDT (18:15 UTC)
Expired
May 3, 2018, 1:44 PM CDT
In force
29 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Johnson County, AR, Logan County, AR

The radar

The Western Arkansas radar (KSRX), 55 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 6.3 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2018-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 363 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2018-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 394 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
363 J/kg
Mixed-layer CIN
-131 J/kg
Mixed-layer LCL
962 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
394 m²/s²
0-3 km storm-relative helicity
310 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted.

442 
WFUS54 KLZK 031815
TORLZK
ARC071-083-031900-
/O.NEW.KLZK.TO.W.0026.180503T1815Z-180503T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Little Rock AR
115 PM CDT THU MAY 3 2018

The National Weather Service in Little Rock has issued a

* Tornado Warning for...
  North central Logan County in western Arkansas...
  Southwestern Johnson County in western Arkansas...

* Until 200 PM CDT.
    
* At 115 PM CDT, a severe thunderstorm capable of producing a tornado
  was located near Branch, or 7 miles northeast of Charleston, moving
  northeast at 40 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Clarksville...                    Hartman...
  Ratcliff...                       Hoyt...
  Hinkle...                         Coal Hill...
  Caulksville...                    Hunt...
  Roseville...                      

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Little Rock.

&&

LAT...LON 3532 9391 3532 9382 3533 9381 3543 9381
      3540 9379 3536 9375 3537 9371 3539 9371
      3555 9370 3559 9364 3543 9353 3528 9392
TIME...MOT...LOC 1815Z 242DEG 33KT 3536 9393 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

65
2 follow-up statements
330 
WWUS54 KLZK 031831
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
131 PM CDT THU MAY 3 2018

ARC071-083-031900-
/O.CON.KLZK.TO.W.0026.000000T0000Z-180503T1900Z/
Logan AR-Johnson AR-
131 PM CDT THU MAY 3 2018

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 200 PM CDT FOR NORTH
CENTRAL LOGAN AND SOUTHWESTERN JOHNSON COUNTIES...
    
At 130 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Denning, or near Ozark, moving east at 35 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Clarksville...                    Hartman...
Hoyt...                           Hinkle...
Coal Hill...                      Hunt...
Roseville...                      

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.

&&

LAT...LON 3532 9381 3543 9381 3540 9379 3536 9375
      3537 9371 3539 9371 3555 9370 3559 9364
      3543 9353
TIME...MOT...LOC 1830Z 249DEG 30KT 3541 9377 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

65
885 
WWUS54 KLZK 031844
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
144 PM CDT THU MAY 3 2018

ARC071-083-031853-
/O.CAN.KLZK.TO.W.0026.000000T0000Z-180503T1900Z/
Logan AR-Johnson AR-
144 PM CDT THU MAY 3 2018

...THE TORNADO WARNING FOR NORTH CENTRAL LOGAN AND SOUTHWESTERN
JOHNSON COUNTIES IS CANCELLED...
    
The tornado threat has diminished and the Tornado Warning has been 
cancelled. However, damaging winds remain likely and a Severe 
Thunderstorm Warning remains in effect for the area.  However gusty 
winds are still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 600 PM CDT for
western Arkansas.

Remember, a Severe Thunderstorm Warning still remains in effect for
Logan and Johnson counties until 230 PM CDT.

LAT...LON 3532 9381 3543 9381 3540 9379 3536 9375
      3537 9371 3539 9371 3555 9370 3559 9364
      3543 9353
TIME...MOT...LOC 1841Z 242DEG 33KT 3547 9364 

$$

65

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at May 3, 6:45 AM CDT, 6 hours 30 minutes earlier.

Area forecast discussion, May 3, 6:45 AM CDT, 6 hours 30 minutes before
Area Forecast Discussion...Updated for Aviation
National Weather Service Little Rock AR
645 AM CDT Thu May 3 2018

.AVIATION...
Showers and thunderstorms will become widespread across
the northwest half of Arkansas today. There will be a lot
of low clouds accompanying the rain, with MVFR conditions
becoming common. Farther southeast, precipitation will
be more isolated, with VFR conditions expected.

Rain will taper off later this afternoon/early this
evening across the north/west, with low clouds breaking
up. VFR conditions will be noted across much of the
state.

Breezy south winds are in the forecast today at 10 to
15 mph, with gusts from 16 to 24 mph. (46)
&&

.SHORT TERM...Today Through Friday Night
A storm system aloft will exit the Rockies into the Plains
today. The system will track toward the upper Midwest and
western Great Lakes tonight/Friday, and will weaken with
time.

At the surface, a cold front will slowly push into Arkansas
from tbe northwest late tonight, and will cross the state Friday
and Friday night. Until the front passes, scattered to numerous
showers and thunderstorms are expected.

If there is going to be any severe weather, it will be
later this afternoon and tonight ahead of the front. Even so,
any severe storms should be isolated, and confined to areas
mainly north/west of Little Rock. Severe weather will be
more likely north of the state closer to the track of the
weakening system.

As far as rainfall, the heaviest precipitation will occur
today/tonight across the northern/western counties. Half inch
to inch amounts are in the forecast, with locally higher
amounts possible.

Above average temperatures are expected today, with
closer to seasonal readings to end the period.
&&

.LONG TERM...Saturday Through Wednesday
At the start of the long term, a weak trough will be swinging east
over the area. At the surface a front will be in place just south
and east of the area which will help focus rain chances across
roughly the southeast half of the state on Saturday.

The flow aloft will then be out of the northwest which will allow a
weak disturbance to move over the state late Sunday into Monday. At
the same time, a weak frontal boundary is expected to pass over the
area as well. Only a few showers are possible as this front moves
through, with most of this activity confined to northern Arkansas.
Only a minor drop in temperature can be expected across northern
areas behind this front.

Near the end of the period, another weak disturbance aloft may
approach the state form the northwest but confidence remains low
with precip over the area attm. Otherwise, a fairly dry period with
near normal temperatures can be expected.
&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     81  69  80  60 /  60  60  40  20
Camden AR         86  68  77  62 /  20  30  40  40
Harrison AR       76  66  74  55 /  70  60  20  10
Hot Springs AR    82  68  74  60 /  60  50  40  20
Little Rock   AR  84  69  79  62 /  60  50  40  20
Monticello AR     85  67  80  64 /  10  20  30  50
Mount Ida AR      80  68  74  57 /  70  50  40  20
Mountain Home AR  78  65  79  56 /  70  60  20  10
Newport AR        82  69  80  61 /  50  60  40  30
Pine Bluff AR     85  68  79  63 /  20  30  40  40
Russellville AR   79  69  78  58 /  70  60  30  10
Searcy AR         83  68  80  61 /  60  50  40  20
Stuttgart AR      84  69  79  63 /  30  40  40  40
&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Short Term...46 / Long Term...67
Hazardous weather outlook, May 3, 5:00 AM CDT, 8 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
500 AM CDT Thu May 3 2018

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-041000-
Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard-
Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway-
Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland-
Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant-
Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-Calhoun-
Bradley-Drew-
500 AM CDT Wed May 3 2018

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Scattered to numerous showers and thunderstorms are expected through
tonight, especially across northern and western into central
Arkansas.

Some storms could be severe across the northern and western
counties. Large hail and damaging winds are the main concerns.

Breezy south to southwest winds at 10 to 20 mph will continue, with
gusts over 25 mph in places. Caution is advised on area bodies of
water.

.DAYS TWO THROUGH SEVEN...Friday Through Wednesday

No hazardous weather is expected at this time.

Scattered showers and thunderstorms will slowly build into southern
and eastern Arkansas Friday and Friday night. Storms are not
expected to become severe.

.Spotter Information Statement...

Spotter activation may be needed this afternoon and evening in
portions of northern and western Arkansas.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

46/67

In the hours before

Special weather statement, May 3, 11:02 AM CDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1102 AM CDT THU MAY 3 2018

ARZ004-005-012>014-022-023-031645-
Baxter AR-Pope AR-Marion AR-Searcy AR-Newton AR-Stone AR-
Van Buren AR-
1102 AM CDT THU MAY 3 2018

At 1100 AM CDT, Doppler radar was tracking thunderstorm producing
heavy rainfall. Creeks in the area are rising and minor flooding is
possible.

Locations impacted include...
Marshall...                       Norfork...
Salesville...                     Briarcliff...
Marsena...                        Witts Spring...
Rocky Hill...                     Moore...
Duff...                           Point Peter...
Herron...                         Maumee...
Advance...                        Cartney...
Bohannon...                       Imo...
Culp...                           Elberta...
Watts...                          Thola...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3626 9216 3617 9220 3617 9221 3613 9221
      3595 9229 3570 9254 3571 9300 3591 9304
      3625 9258 3628 9216
TIME...MOT...LOC 1600Z 240DEG 49KT 3586 9265

Cooper
Special weather statement, May 3, 11:34 AM CDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1134 AM CDT THU MAY 3 2018

ARZ006-007-015-031730-
Sharp AR-Fulton AR-Izard AR-
1134 AM CDT THU MAY 3 2018

At 1132 AM CDT, Doppler radar was tracking an area of moderate to
heavy rain across the area. Localized rises on creeks and other
water ways could lead to flooding. Be aware of high water!

Locations impacted include...
Cherokee Village...               Melbourne...
Ash Flat...                       Horseshoe Bend...
Cave City...                      Highland in Sharp County...
Mammoth Spring...                 Hardy...
Oxford...                         Franklin...
Sidney...                         Ballard...
Myron...                          Mammoth Spring State Park...
Lacrosse...                       Stella...
Evening Shade...                  Williford...
Agnos...                          Armstrong...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring, and may lead to localized
flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3648 9139 3647 9136 3642 9135 3642 9131
      3639 9131 3637 9128 3633 9128 3633 9126
      3624 9126 3624 9133 3623 9133 3623 9135
      3604 9135 3594 9151 3594 9162 3605 9190
      3622 9191 3650 9161 3650 9141
TIME...MOT...LOC 1632Z 240DEG 49KT 3628 9149

Cooper
Special weather statement, May 3, 11:44 AM CDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1144 AM CDT THU MAY 3 2018

ARZ004-005-013>015-022-023-031745-
Baxter AR-Pope AR-Marion AR-Searcy AR-Stone AR-Van Buren AR-Izard AR-
1144 AM CDT THU MAY 3 2018

At 1143 AM CDT, Doppler radar was tracking an area of moderate to
occasionally heavy rainfall across the area. Rainfall will continue,
and may lead to isolated flooding. Be aware of rising water!

Locations impacted include...
Marshall...                       Calico Rock...
Norfork...                        Pineville...
Marsena...                        Witts Spring...
Rocky Hill...                     Duff...
Point Peter...                    Herron...
Maumee...                         Advance...
Cartney...                        Bohannon...
Imo...                            Culp...
Elberta...                        Watts...
Thola...                          Kay...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring, and may lead to localized
flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3618 9202 3595 9227 3572 9255 3565 9290
      3590 9295 3599 9294 3625 9246
TIME...MOT...LOC 1643Z 240DEG 49KT 3591 9256

Cooper
Special weather statement, May 3, 12:14 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Little Rock AR
1214 PM CDT THU MAY 3 2018

ARZ005-006-015-031815-
Baxter AR-Fulton AR-Izard AR-
1214 PM CDT THU MAY 3 2018

At 1212 PM CDT, Doppler radar was tracking an area of moderate to
heavy rainfall across the area. Isolated flooding will be possible,
so be aware of rising water!

Locations impacted include...
Salem in Fulton County...         Oxford...
Viola...                          Pineville...
Bexar...                          Byron...
Rodney...                         Flint Springs...
Sturkie...                        Wideman...
Moko...                           Fryatt...
Dolph...                          Union...
Wheeling...                       Salem Airport...
Mitchell...                       Jordan...
Wild Cherry...                    Camp...

LAT...LON 3617 9192 3613 9204 3621 9227 3650 9184
      3650 9157
TIME...MOT...LOC 1712Z 239DEG 48KT 3628 9188

Cooper
Special weather statement, May 3, 12:37 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1237 PM CDT THU MAY 3 2018

ARZ030-037-031815-
Scott AR-Logan AR-
1237 PM CDT THU MAY 3 2018

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LOGAN AND WESTERN SCOTT
COUNTIES UNTIL 115 PM CDT...

At 1236 PM CDT, Doppler radar was tracking a strong thunderstorm near
Heavener Runestone State Park, or 15 miles south of Poteau, moving
east at 45 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Mansfield...                      Beauchamp...
Echo...                           Oliver...
Morgan Springs...                 Bates...
Black Fork...                     Cauthron...
Winfield...                       Hon...
Lucas...                          Liberty...
Elm Park...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Little Rock.

&&

LAT...LON 3493 9445 3493 9443 3495 9441 3494 9439
      3496 9437 3495 9434 3497 9424 3506 9423
      3506 9425 3507 9425 3510 9414 3514 9414
      3514 9410 3479 9413 3473 9443 3473 9445
TIME...MOT...LOC 1736Z 247DEG 38KT 3483 9455

65
Special weather statement, May 3, 12:59 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1259 PM CDT THU MAY 3 2018

ARZ030-037-038-031845-
Scott AR-Yell AR-Logan AR-
1259 PM CDT THU MAY 3 2018

...SIGNIFICANT WEATHER ADVISORY FOR LOGAN...WEST CENTRAL YELL AND
NORTHEASTERN SCOTT COUNTIES UNTIL 145 PM CDT...

At 1259 PM CDT, Doppler radar was tracking a strong thunderstorm near
Echo, or 8 miles southwest of Booneville, moving east at 40 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Booneville...                     Paris...
Magazine...                       Subiaco...
Blue Mountain...                  Stonehouse Recreation Area...
Mount Magazine...                 Caulksville...
Barber...                         Waveland...
Chismville...                     Sugar Grove...
Carbon City...                    Driggs...
Carolan...                        Corley...
Grayson...                        Ione...
Glendale in Logan County...       Blue Ball...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Little Rock.

&&

LAT...LON 3514 9410 3514 9403 3521 9403 3523 9399
      3523 9392 3527 9392 3540 9365 3538 9363
      3495 9361 3500 9412
TIME...MOT...LOC 1759Z 257DEG 36KT 3509 9405

65

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 1:37 AM CDTSpecial Weather StatementLZKVan Buren23 min
May 3, 1:49 AM CDTSpecial Weather StatementLZKBoone41 min
May 3, 2:30 AM CDTSpecial Weather StatementLZKJohnson, Newton45 min
May 3, 2:43 AM CDTSpecial Weather StatementLZKBaxter, Marion47 min
May 3, 3:27 AM CDTSevere Thunderstorm WarningLZKBaxter, Fulton, Izard48 min
May 3, 9:38 AM CDTSpecial Weather StatementLZKJohnson, Newton37 min
May 3, 11:02 AM CDTSpecial Weather StatementLZKSearcy43 min
May 3, 11:34 AM CDTSpecial Weather StatementLZKSharp56 min
May 3, 11:44 AM CDTSpecial Weather StatementLZKSearcy61 min
May 3, 12:12 PM CDTRiver Flood WarningLZKIndependence, Jackson, Lawrence9 days
May 3, 12:14 PM CDTSpecial Weather StatementLZKFulton61 min
May 3, 12:37 PM CDTSpecial Weather StatementLZKScott38 min
May 3, 12:59 PM CDTSpecial Weather StatementLZKLogan46 min
May 3, 1:03 PM CDTSevere Thunderstorm WarningLZKJohnson, Logan, Scott, Yell42 min
May 3, 1:12 PM CDTSevere Thunderstorm WarningLZKJohnson, Logan48 min
May 3, 1:35 PM CDTSpecial Weather StatementLZKYell40 min
May 3, 1:38 PM CDTSevere Thunderstorm WarningLZKJohnson, Logan, Pope, Scott, Yell30 min
May 3, 2:07 PM CDTSpecial Weather StatementLZKConway, Pope, Van Buren38 min
May 3, 2:17 PM CDTSpecial Weather StatementLZKConway, Perry43 min
May 3, 2:55 PM CDTSpecial Weather StatementLZKFaulkner, Pulaski50 min
May 3, 3:09 PM CDTSpecial Weather StatementLZKCleburne51 min
May 3, 3:18 PM CDTSpecial Weather StatementLZKFaulkner, White42 min
May 3, 3:27 PM CDTAreal Flood AdvisoryLZKNewton3 hr
May 3, 3:36 PM CDTSevere Thunderstorm WarningLZKCleburne, Independence, Jackson, Sharp, Stone, White39 min
May 3, 3:48 PM CDTSpecial Weather StatementLZKJackson, White42 min

Nearby

Tornado Warnings in Arkansas, 2018Every tornado warning in 2018Tornadoes in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.